MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; WAVY GRASPER

STERIS CORPORATION SNOWDEN-PENCER; WAVY GRASPER
Model Number SP8385
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The snowden-pencer wavy grasper subject of the reported event was not returned for evaluation; however, user facility personnel provided a photo of the device.The photo of the device was evaluated, and it was observed that the pin joining the jaw to the rod-link was damaged which is indicative of excess force by user facility personnel.The snowden-pencer wavy grasper instructions for use states, "avoid mechanical shock or overstressing the device.Ensure the jaws are fully closed before insertion or removal through cannulas.Pulling the instrument straight out to avoid catching or dislodging cannula components.Avoiding lateral pressure during removal, which can damage the working tip, shaft, or insulation." the device history record was reviewed and confirmed the lot was manufactured to specifications; no abnormalities were noted.A 2-year complaint review indicates this to be an isolated event.A steris account manager conducted in-service training with user facility personnel on the proper use and operation of the snowden-pencer wavy grasper.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure the tip of the snowden-pencer wavy grasper fell into the patient.The tip was retrieved, and the procedure was completed successfully.The patient received an x-ray and confirmed no instrument pieces were present.No report of injury.

Brand Name
SNOWDEN-PENCER
Common Device Name
WAVY GRASPER
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key24840455
Report Number1923569-2026-00003
Device Sequence Number5952513
Product Code GCJ
UDI-Device Identifier10885403224928
UDI-Public(01)10885403224928(10)E24
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8385
Device Catalogue NumberSP8385
Device Lot Number(10)E24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown